MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-50-080-120-P6
Medical Device Problem Codes Premature Activation (1484); Failure to Advance (2524); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a 90% stenosed and heavily calcified lesion in the right popliteal artery.A 5.0x80mm supera self-expanding stent system (sess) was advanced over a non-abbott guide wire; however, resistance with the guide wire and the anatomy was felt.The sess were removed under fluoroscopy without issues.Once outside the patient, it was noted that approximately 10mm of the stent had deployed/was outside the delivery system.The procedure was successfully completed with balloon angioplasty.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported difficulty advancing the guide wire and premature deployment was confirmed.The failure to advance was not tested as it was based on procedural circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.The investigation was unable to determine a cause for the reported difficulties.It may be possible that the initial resistance encountered was related to anatomical conditions which was reported as 90% stenosed and heavily calcified resulting in the clearance between the guide wire lumen and guide wire being reduced.Further attempts to advance against resistance may have caused damage and/or bunching to the guide wire lumen of the supera.Additionally, during the attempt to remove the supera from the guide wire against resistance, this may have caused the stent to partially deploy due to the guide wire lumen of the supera and the guide wire being stuck together.However, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Na.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10577490
Report Number2024168-2020-07971
Device Sequence Number3134583
Product Code NIP
UDI-Device Identifier08717648211751
UDI-Public08717648211751
Combination Product (Y/N)N
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberS-50-080-120-P6
Device Catalogue NumberS-50-080-120-P6
Device Lot Number0031961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer10/29/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: VICTORY